Alert archive / South Carolina / Lake Wind Advisories in 2019
Lake Wind Advisory 21, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Dec 13, 2019, 2:18 PM EST for 17 counties in South Carolina; 5 counties in Georgia. It took effect at Dec 14, 2019, 7:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2019, 2:18 PM EST (19:18 UTC)
- In effect from
- Dec 14, 2019, 7:00 AM EST
- Expired
- Dec 15, 2019, 1:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Columbia, SC
All 22 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
480 WWUS72 KCAE 131918 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 218 PM EST Fri Dec 13 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 140330- /O.NEW.KCAE.LW.Y.0021.191214T1200Z-191215T0600Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 218 PM EST Fri Dec 13 2019 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 1 AM EST SUNDAY... The National Weather Service in Columbia has issued a Lake Wind Advisory, which is in effect from 7 AM Saturday to 1 AM EST Sunday. * WINDS...West around 15 knots with gusts up to 30 knots. * TIMING...Strongest winds will be Saturday after noon through the evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
3 follow-up statements
651 WWUS72 KCAE 140336 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1036 PM EST Fri Dec 13 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 141200- /O.CON.KCAE.LW.Y.0021.191214T1200Z-191215T0600Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 1036 PM EST Fri Dec 13 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 1 AM EST SUNDAY... * WINDS...West 10 to 15 knots with gusts up to 25 knots. * TIMING...Strongest winds will be Saturday after noon through the evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
492 WWUS72 KCAE 140855 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 355 AM EST Sat Dec 14 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 141800- /O.CON.KCAE.LW.Y.0021.191214T1200Z-191215T0600Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 355 AM EST Sat Dec 14 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST SUNDAY... * WINDS...West 15 knots with gusts up to 25 knots. * TIMING...Strongest winds will be this afternoon through the evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
111 WWUS72 KCAE 141630 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1130 AM EST Sat Dec 14 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 150600- /O.CON.KCAE.LW.Y.0021.000000T0000Z-191215T0600Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 1130 AM EST Sat Dec 14 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WINDS...West 15 knots with gusts up to 30 knots. * TIMING...Strongest winds will be this afternoon through the evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 13, 1:39 PM EST, 39 minutes earlier.
Area forecast discussion, Dec 13, 1:39 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
139 PM EST Fri Dec 13 2019
.SYNOPSIS...
Cold air damming across the area through the overnight. Another
period of rain expected tonight. The low will be northeast of the
area Saturday and drying will begin in a westerly flow. Weak high
pressure will bring dry weather and moderating temperatures Sunday
into Monday. Another cold front will cross the area Tuesday,
bringing more showers.
&&
.NEAR TERM /THROUGH TONIGHT/...
Cold air damming in place across the region this afternoon with
strong surface ridge extending from the Canadian Maritimes southwest
across the Mid Atlantic region through the western Carolinas.
Frontal boundary/trough along the SC coast. Locally heavy rain
across the area associated with strong 850mb-700mb frontogenesis and
strong dynamical lift associated with entrance region upper jet over
western Carolina. Stronger lift will shift to the northeast this
evening so rain should taper off for a few hours. However, upper
trough in the Mississippi Valley will swing through the
area/negatively tilted late tonight and strong lift expected again.
Models including CAMS also suggest strong 850mb-700mb frontogenesis
developing again with elevated convective banding 06z-10z. WPC has
area in slight risk of excessive rainfall tonight. Will post a flash
flood watch for areas that received heavy rainfall this morning
and early afternoon. Little change in temperatures overnight
with wedge holding although slight warming possible.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The northern Midlands could see some lingering rain Saturday
morning, but much drier conditions are expected by afternoon with
downslope flow increasing as the surface low lifts northeast of the
area. However, the tight pressure gradient associated with the
deepening low will bring breezy westerly winds. The NAM and GFS
Bufkit momentum transfer tool suggests gusts 20 to 25 knots, and a
Lake Wind Advisory may be required.
There is high spread in the temperature guidance because of
uncertainty with the timing of diminishing cloudiness and wind
Saturday and Saturday night, so continued to followed a model blend,
which shows near normal highs in the upper 50s to low 60s, and
slightly above normal overnight lows in the upper 30s to low 40s.
Despite clearing skies, radiational cooling should be limited due to
boundary layer mixing with winds 5 to 10 mph through the night.
Surface high pressure will be over the region Sunday with a dry air
mass, and temperatures a couple of degrees warmer than Saturday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Increasing southwest flow ahead of the next frontal system will
bring warm and dry conditions on Monday with highs in the mid 60s to
low 70s. Another cold front will cross the area Monday night into
Tuesday bringing another round of rain to the area. Expect the front
to shift east by Tuesday night with rain chances diminishing, skies
clearing, and temperatures falling into the 30s. Dry high pressure
will build back into the region for Wednesday and Thursday, but
temperatures will be several degrees below normal behind the front.
Highs will be in the low to mid 50s with lows near freezing.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
High confidence for IFR or lower through the overnight.
Strong wedge in place across the area will result in mainly IFR or
lower ceilings through the overnight. Rain will diminish late this
afternoon and early evening but upper trough approaching overnight
and weak surface low moving from the eastern Gulf of Mexico across
the area tonight will result in another round of locally heavy
rainfall 06z-10z. So visibility restrictions at times. Rainfall
moving northeast of the area by daybreak but ceilings remain low at
least through 16z. MVFR possible late in the taf period. Winds will
be light northeast overnight then shift to west early Saturday
morning 10 to 15 knots with gusts to 20 knots.
EXTENDED AVIATION OUTLOOK...A tightening pressure gradient will
produce strong and gusty winds Saturday afternoon. A cold front will
bring showers and associated restrictions Monday night and Tuesday.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch from midnight EST tonight through Saturday
morning for GAZ040-063>065.
SC...Flash Flood Watch from midnight EST tonight through Saturday
morning for SCZ018-020-021-025>028-030.
&&Hazardous weather outlook, Dec 13, 3:41 AM EST, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 341 AM EST Fri Dec 13 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 140845- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 341 AM EST Fri Dec 13 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Periods of moderate rain expected through tonight with some areas receiving more than 2 inches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 13, 12:24 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1224 PM EST FRI DEC 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM FLOOD 1 WSW SAINT ANDREWS 34.05N 81.12W
12/13/2019 RICHLAND SC LAW ENFORCEMENT
SCHP REPORTED ROADWAY FLOODING ON FERNANDINA
ROAD AT SAINT ANDREWS ROAD.
&&
DALocal storm report, Dec 13, 12:44 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1244 PM EST FRI DEC 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM FLOOD 2 NW COLUMBIA 34.02N 81.06W
12/13/2019 RICHLAND SC LAW ENFORCEMENT
SCHP REPORTED ROADWAY FLOODING ON LUCIUS
ROAD.
&&
DALocal storm report, Dec 13, 1:07 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
107 PM EST FRI DEC 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM FLOOD 1 NW SAINT ANDREWS 34.06N 81.12W
12/13/2019 RICHLAND SC LAW ENFORCEMENT
SCHP REPORTED ROADWAY FLOODING PINEY WOODS
ROAD AT BROOKGREEN DRIVE.
&&
DALocal storm report, Dec 13, 1:37 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
137 PM EST FRI DEC 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLOOD 4 NNE SAINT ANDREWS 34.11N 81.09W
12/13/2019 RICHLAND SC LAW ENFORCEMENT
SCHP REPORTED ROADWAY FLOODING ON MONTICELLO
ROAD AND DIPSY DO ROADS.
&&
DALocal storm report, Dec 13, 1:47 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
147 PM EST FRI DEC 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM FLOOD 3 N KERSHAW 34.59N 80.60W
12/13/2019 LANCASTER SC LAW ENFORCEMENT
SCHP REPORTED ROADWAY FLOODING ON FORK HILL
ROAD AT ROB NEAL ROAD.
&&
DALocal storm report, Dec 13, 1:54 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
154 PM EST FRI DEC 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLOOD 2 SW SEVEN OAKS 34.03N 81.17W
12/13/2019 LEXINGTON SC DEPT OF HIGHWAYS
SCDOT CLOSED CORLEY MILL ROAD BETWEEN
WATERSTONE DRIVE AND MILL STREAM ROAD DUE TO
FLOODING.
&&
DAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:27 AM EST | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 3 hr |
| Dec 13, 10:26 AM EST | Areal Flood Advisory | CAE | Aiken, Fairfield, Kershaw, Lexington, Newberry, Richland and 1 more | 3 hr |
| Dec 13, 12:26 PM EST | Areal Flood Warning | CAE | Aiken, Edgefield | 3 hr |
| Dec 13, 1:22 PM EST | River Flood Advisory | CAE | Lexington, Richland | 60 hr |
| Dec 13, 1:28 PM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 5 days |
| Dec 13, 1:28 PM EST | River Flood Warning | CAE | Calhoun, Richland | 21 days |
| Dec 13, 2:11 PM EST | Flash Flood Watch | CAE | Aiken, Edgefield, Fairfield, Lexington, McCormick, Newberry and 2 more | 14 hr |
Nearby
Lake Wind Advisories in South Carolina, 2019Lake Wind Advisories in Georgia, 2019Every lake wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.